| Model Number |
72202745 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during an arthroscopy a biosure "wing" broke while implantation.Surgery was finished after a non-significant delay with a back-up device used in the originally drilled bone and no voids were left in the patient.Insertion site was prepared with a drill size 8mm same as the tunnel´s size.Bone quality was normal.No further complications were reported.
Additional Manufacturer Narrative
H2: additional information health effect - impact code h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A visual inspection of the returned device found that it is not in its original packaging.One of the wings is fractured at the distal end, another is deformed at the distal end the device has debris on it.Based on the condition of the product material found during visual inspection, additional material testing is not required.This case reports a breakage of the biosure device, and it is unknown if the broken piece was retrieved from the patient.An undated image of the device was provided for review and confirm the reported brakeage.The biosure is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
Event or Problem Description
It was reported that during an arthroscopy a biosure "wing" broke while implantation inside the patient.Surgery was finished after a non-significant delay with a back-up device used in the originally drilled bone and no voids were left in the patient.Insertion site was prepared with a drill size 8mm same as the tunnel´s size.Bone quality was normal and the broke pieces were retrieved with tweezers.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information: b5: description.H6: health effect - impact code.
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A visual inspection of the returned device found that it is not in its original packaging.One of the wings is fractured at the distal end, another is deformed at the distal end the device has debris on it.Based on the condition of the product material found during visual inspection, additional material testing is not required.An undated image of the device was provided for review and confirm the reported brakeage.The biosure is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
Additional Manufacturer Narrative